# SDR USAASB97094

- Difficulty date: April 4, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N226US
- Make and model: Boeing 737201
- Aircraft serial: 21815
- Engine: Pwa JT8D9A
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Garlock Seal
- Part number: 11633701
- Condition: Failed
- Location: Nr 1 Eng Gearbox
- Stage of operation: CR
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

BWI - FLT 1243 - FLIGHT HAD JUST LEVELED OFF AT 28,000 FEET WHEN CREW NOTICED THE NR 1 ENGINE OIL QUANTITY BEGAN TO DECREASE TOWARDS ZERO.  FLIGHT DIVERTED TO BWI AND LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED AND NO ENGINE SHUT-DOWN OCCURRED IN-FLIGHT.  MAINTENANCE FOUND THE NR 1 ENGINE STARTER GARLOCK SEAL LEAKING.  REPLACED SAME ALONG WITH STARTER SHAFT SEAL HOUSING ASSEMBLY.  PULLED NR 1 ENGINE OIL SCREEN AND CHECKED FOR CONTAMINATION.  NONE FOUND.  REPLACED FILTER ASSEMBLY.  SERVICED OIL AND GROUND RAN THE NR 1 ENGINE.  ENGINE RUN AND LEAK CHECK GOOD.  (X)
